Alert archive / Indiana / Small Craft Advisories in 2020
Small Craft Advisory 60, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Sep 5, 2020, 4:05 AM EDT. It took effect at Sep 5, 2020, 10:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2020, 4:05 AM EDT (08:05 UTC)
- In effect from
- Sep 5, 2020, 10:00 AM EDT
- Expired
- Sep 5, 2020, 10:38 PM EDT
- In force
- 13 hr
- Issued by
- NWS Northern Indiana
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 5, 1:48 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 5, 1:48 AM EDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 148 AM EDT Sat Sep 5 2020 .SYNOPSIS... Issued at 221 PM EDT Fri Sep 4 2020 Quiet weather conditions will persist through Saturday night. Lows will drop into the low to mid 50s tonight, with highs near 80 degrees on Saturday. Chances for showers and thunderstorms will begin Sunday and continue into much of next week. && .SHORT TERM...(This Evening through Sunday) Issued at 221 PM EDT Fri Sep 4 2020 Another dry and cool night is expected tonight on the northern fringe of sfc high pressure. Increasing low level southwest flow on the backside of this feature, and in advance of an approaching impulse in northwest flow, will usher in some warmer air with afternoon highs reaching near 80 degrees. A weak low level trough associated with the aforementioned impulse is progged to sink southeast into northern portions of the forecast area later Saturday afternoon into Saturday evening. Nothing more than a slight increase in cloud cover is currently expected given lacking moisture return and weak forcing. A more notable shortwave embedded in wnw flow aloft will help focus convection on the nose of a 50 kt LLJ across the Upper MS River Valley Saturday night. Greater magnitude's of moisture flux convergence look to remain nnw of the local area into Sunday, though wnw flow in the mid levels and the eastward advancement of higher 925-850 mb theta-e support chances for weakening showers/thunder on Sunday (highest nw IN/srn MI). Partly cloudy with highs near 80 otherwise on Sunday. && .LONG TERM...(Sunday Night through Friday) Issued at 221 PM EDT Fri Sep 4 2020 Several chances for showers/storms will highlight the Monday through Thursday periods as a fairly active weather pattern sets up across the center of the county. Significant mass/height adjustments to meridional flow is expected as a strong upper jet streak dives south into the Rockies. This will help to carve out an unseasonably strong 500 mb upper trough and an associated active Southern Plains to Great Lakes baroclinic zone. There is high confidence in this overall synoptic scale evolution, though exact details (placement of boundary and timing of embedded smaller scale waves) remain of lower confidence at this forecast range. The leading surge of height falls into the Great Lakes is expected to force a cold front south through the area later Sunday night into Monday. This will bring an increase in clouds and shower/storm chances as this sags south into the local area. An isolated strong to severe cannot be ruled out across far northern zones Sunday evening if earlier timing pans out. This boundary will then eventually lift back nnw toward IL/IN border at some point mid-week as the above mentioned mass adjustments occur. The result is lower PoPs and warmer temps across eastern zones, and cooler and wetter prospects into nw IN and sw MI given closer proximity to the oscillating baroclinic zone. The main upper trough and possible sfc frontal wave then attempt to break east through the area by Thursday with additional rain/thunderstorm chances, followed by cooler/drier conditions Friday into next weekend post-frontal. && .AVIATION...(For the 06Z TAFS through 06Z Saturday Night) Issued at 108 AM EDT Sat Sep 5 2020 VFR conditions expected for the duration of 06z TAF issuance. Light winds with gradually increasing higher clouds overnight. Dry conditions are expected during the day Saturday with 20kt winds mixing to the surface around midday. These gusty winds diminish around sunset. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...CM Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 4, 11:22 PM EDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1122 PM EDT Fri Sep 4 2020 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-060330- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 1122 PM EDT Fri Sep 4 2020 /1022 PM CDT Fri Sep 4 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance for thunderstorms throughout much of the upcoming week. At this time, severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-060330- La Porte-Berrien- 1122 PM EDT Fri Sep 4 2020 /1022 PM CDT Fri Sep 4 2020/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a moderate swim risk on Saturday for Lake Michigan beaches, and a high swim risk Sunday night into Monday. There is a chance for thunderstorms throughout much of the upcoming week. At this time, severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-060330- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1122 PM EDT Fri Sep 4 2020 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance for thunderstorms throughout much of the upcoming week. At this time, severe storms are not expected.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 4:06 AM EDT | Beach Hazards Statement | IWX | 18 hr |
Nearby
Small Craft Advisories in Indiana, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.